It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=Imnotstoopid;4224400]I'm taking tramadol right now to get off Hydrocodone. I used to get by for 3 weeks with my hydrocodone RX and take tramadol the rest of the days until it was time to get my Hydrocodone refill. When I would start taking the Hydrocodone again, I would still have the "zap" type feelings in the head, from having taken the tramadol for over a week straight. I realized this was from the SSRI properties of tramadol. To prove this, I would take zoloft with the hydrocodone and the zap feelings would be gone. (25 mg zoloft per day for the 21 days on hydrocodone).

Now my plan is to stay on the tramadol and ween off after a month or so. I take about 300MG per day, and will not go over that. I am very aware with the tramadol that if you abuse it, you could have a seizure, and I'm not willing to risk that. I DON"T take zoloft WITH the tramadol, that would increase the likelihood of having a seizure. In fact, it's a very well know drug/drug interaction and tramdol and SSRI's should NEVER be used together.[/QUOTE]

I just want to warn you that using tramadol to get off hydrocodone is not a good idea, especially if you are not doing this with a doctor's guidance. My fiance was addicted to hydrocodone for 4 years, he quit that cold turkey for 3 weeks before he started taking tramadol. He was still going through psychological w/d and having physical manifestations of depression. At the beginning, he was taking 3 pills 2x a day. Now it's 2 1/2 yrs later and he goes through a 180 count bottle every 4 days, sometimes more if work was extra stressful), he's at 4x the maximum daily dose (according to the Poison Control Center when the ER dr called them last night). It's a real shame that many drs are under the impression that this medication does not cause addiction. It is true that it is non-narcotic, it does not contain any derivative of morphine. However this medication is a weak opioid, meaning it activates the same receptors in the brain as morphine, hydro, and heroin; but it not as much as they do. Because of this, tramadol has the potential to become addictive. There are now many warnings out there warning people who have a history of addiction to avoid this medication. My fiance had a seizure 2 weeks ago and last night due to tramadol. Yes, he is taking an exorbitant amount, and in all reality, it's a miracle he didn't have a seizure sooner. I don't want to give you or anyone else reading this that he had the seizure simply because he exceeding the daily maximum dose, and that this will apply to everyone, because it is not true. Everyone has a given threshold for seizures, and in the right conditions a seizure can occur. It is a known fact that tramadol can reduce an individual's seizure threshold even if they are following their prescription to a t. The ABSOLUTE WORST THING any person taking a significant amount (anything over what the prescription label says, even if it is by 1 pill) can do IS QUIT COLD TURKEY. Not only does taking this medication cause seizures, but the sudden lack of this medication can too. This medication has SNRI effects, meaning that it alters the amount of Serotonin and Norepinephrine (and to a lesser extent, GABA) in the brain. The sudden dramatic alteration of the levels in the brain can cause seizures. I know you said that you said that you will never take SSRIs with this medicaiton, and I want to caution you that excessive amounts of tramadol can have the same effect as a small amount + an SSRI. Too much Serotonin in the brain causes Serotonin Syndrome which can be deadly. You may benefit though from taking the Zoloft again once you are completely off the tramadol to help your brain readjust to the "normal" levels of Serotonin. An alternative I want to suggest to you is Suboxone. This medication is starting to become a more popular detox medication than methadone. Some people will need to be maintained on it for the rest of their lives (much like some methadone patients), but a good Suboxone program will have you on it for 3 weeks, with a taper every 7 days. This treatment combined with counseling (whether it be a certified addiction specialist or NA) will help you and anyone else tremendously.

As for my fiance, luckily he hasn't ended up with Serotonin Syndrome, and his liver is okay (for now). This second seizure has been a real wake-up call for him, especially since the ER dr told him that if it happens again, they will probably commit to an inpatient detox, and he is now no longer allowed to drive until he is off this medicaiton entirely. This pretty much took away his freedom, so at this point he has no choice but to quit. He had tried a suboxone program 2 weeks before his first seizure, but he stopped because he was still having w/d, probably because his tramadol intake was too high. I'm in school for substance abuse counseling, and I graduate next May. Unfortunately, school doesn't teach you how to deal with a loved one with an addiction, but I'm helping as much as I can. My bother is also an addict, i can tell you what he's addicted to b/c he's homeless. Coincidentally, my daughter is epileptic (my fiance isn't her biological father), so I know how to take care of people when they have seizures, but not everyone has that.

I wish you and everyone else good luck with recovery. It is possible, and you have the strength. :-)





All times are GMT -7. The time now is 05:49 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!